MAUDE Adverse Event Report: IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 46535BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular intervention the catheter tip detached within the patient.The physician had successfully acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation [up & over tech.] with an interventional guide wire and the 4f catheter.During a guide wire exchange, the catheter tip detached within the patient's left superficial femoral artery [sfa].This event required an additional foreign body retrieval procedure.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The tip that detached from the catheter was evaluated under magnification and was noted to be elongated, however, the fuse joint itself was intact.The complaint is confirmed.The root cause could not be determined however, it is likely that excessive force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED.CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10985422
Report Number3010665433-2020-00052
Device Sequence Number3562254
Product Code DQO
UDI-Device Identifier00884450020012
UDI-Public884450020012
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Catalogue Number46535BER
Device Lot NumberE1785500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE; GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;